Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The WAT conjecture on the torus


Author: Bassam Shayya
Journal: Proc. Amer. Math. Soc. 139 (2011), 3633-3643
MSC (2010): Primary 42B05; Secondary 47B33
DOI: https://doi.org/10.1090/S0002-9939-2011-10867-0
Published electronically: February 24, 2011
MathSciNet review: 2813393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \phi$ be a bounded holomorphic function on the unit disc $ \mathbb{U} \subset \mathbb{C}$, let $ k$ be an integer, and define the sequence $ \{ c_n \}$ by $ c_n= \int_{\partial \mathbb{U}} \phi(z)^n z^{k-n} dz$. Nazarov and Shapiro conjectured that if $ \Vert \phi \Vert _{L^\infty(\mathbb{U})} \leq 1$ and $ \phi$ is not a rotation, then $ \lim_{n \to \infty} c_n = 0$. A consequence of this conjecture would be that any composition operator is weakly asymptotically Toeplitz on the Hardy space $ H^2(\mathbb{U})$. We formulate a higher-dimensional version of this conjecture and use Fourier analytic techniques to obtain results that improve on what is currently known in dimension one.


References [Enhancements On Off] (What's this?)

  • 1. F. ABI-KHUZAM AND B. SHAYYA, A remark on the WAT conjecture, preprint, 2009.
  • 2. S. BOCHNER, Boundary values of analytic functions in several variables and of almost periodic functions, Ann. of Math. 45 (1944), 708-722. MR 0011132 (6:124a)
  • 3. K. DE LEEUW AND I. GLICKSBERG, Quasi-invariance and analyticity of measures on compact groups, Acta Math. 109 (1963), 179-205. MR 0144152 (26:1700)
  • 4. F. FORELLI, The theorem of F. and M. Riesz for unbounded measures, The Madison Symposium on Complex Analysis (Madison, WI, 1991), 221-234, Contemp. Math., 137, Amer. Math. Soc., Providence, RI, 1992. MR 1190984 (94f:28014)
  • 5. H. HELSON AND D. LOWDENSLAGER, Prediction theory and Fourier series in several variables, Acta Math. 99 (1958), 165-202. MR 0097688 (20:4155)
  • 6. F. NAZAROV AND J. SHAPIRO, On the Toeplitzness of composition operators, Complex Var. Elliptic Equ. 52 (2007), 193-210. MR 2297770 (2008a:47043)
  • 7. J. SHAPIRO, Hausdorff measure and Carleson thin sets, Proc. Amer. Math. Soc. 79 (1980), 67-71. MR 560586 (81m:28001)
  • 8. J. SHAPIRO, Every composition operator is (mean) asymptotically Toeplitz, J. Math. Anal. Appl. 333 (2007), 523-529. MR 2323505 (2008d:47050)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B05, 47B33

Retrieve articles in all journals with MSC (2010): 42B05, 47B33


Additional Information

Bassam Shayya
Affiliation: Department of Mathematics, American University of Beirut, Beirut, Lebanon
Email: bshayya@aub.edu.lb

DOI: https://doi.org/10.1090/S0002-9939-2011-10867-0
Received by editor(s): June 21, 2010
Received by editor(s) in revised form: September 1, 2010
Published electronically: February 24, 2011
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society